0
Q:

Synthroid and Hair Loss Question: Can an increase in synthroid dosage (due to hypothyroidism) cause severe hair loss?

Tags:
Write a comment...

2 Answers

0
Not usually if it is an appropriate dose. However, hypothyroidism will produce hair loss and it usually occurs after the hair has grown out about 1/4 inch. So, if the thyroid produced better and healthier hair there will be a weak spot from when the thyroid was low. This produces hair loss about a month after the thyroid is replaced. This will continue for about six months and then correct itself.Synthroid Question: My doctor is increasing my Synthroid dosage. I am now at level 0.088, and my thyroid level is still low. In the last few days since I've started the new dosage, I have noticed moderate amounts of hair falling out. Is this normal, and how long will it continue? Is it a side effect of synthroid or hypothyroid condition? My thyroid condition started with Graves' disease, and after the radiation cocktail, very quickly I became hypothyroid.Answer: Hair tends to fall out about 3-4 weeks after the time of medication imbalance. This is because a weak spot in the hair firms with ... more
druginfonet.com
Write a comment...
Thanks for your feedback!

Related Videos

0
Not usually if it is an appropriate dose. However, hypothyroidism will produce hair loss and it usually occurs after the hair has grown out about 1/4 inch. So, if the thyroid produced better and healthier hair there will be a weak spot from when the thyroid was low. This produces hair loss about a month after the thyroid is replaced. This will continue for about six months and then correct itself. Synthroid Question: My doctor is increasing my Synthroid dosage. I am now at level 0.088, and my thyroid level is still low. In the last few days since I've started the new dosage, I have noticed moderate amounts of hair falling out. Is this normal, and how long will it continue? Is it a side effect of synthroid or hypothyroid condition? My thyroid condition started with Graves' disease, and after the radiation cocktail, very quickly I became hypothyroid. Answer: Hair tends to fall out about 3-4 weeks after the time of medication imbalance. This is because a weak spot in the hair firms with ... more
druginfonet.com
Write a comment...

Not the answer you're looking for? Try asking your own question.

...